MAUDE Adverse Event Report: CONMED 10 X 35 X 0.6MM STERNUM SAW BLADE

CONMED 10 X 35 X 0.6MM STERNUM SAW BLADE
Catalog Number 00505953200
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported 10 devices were returned to conmed for evaluation.A packaging engineer determined the sterility breach in 4 of the 10 devices.The protective sleeve of the device was caught in the chevron seal during the manufacturing process.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.This is the only complaint against this lot of (b)(4) units.A two-year historical complaint review revealed one similar complaint.In that same timeframe, (b)(4) units have been manufactured and sold worldwide, making the rate of occurrence of this confirmed failure (b)(4) percent.A risk analysis was performed and deemed acceptable.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.If packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported ten 00505953200 blades' inner pouches were put in the seal area.This was found during incoming inspection, therefore, there was no patient contact.This complaint was reviewed and a regulatory rationale of "non-reportable" was documented.The reported devices were returned to conmed and r&d determined by way of dye leak testing there was a breach in sterility of 4 devices on 29-nov-2017.The regulatory rationale was updated to reflect the evaluation findings, deeming this a reportable event on (b)(6) 2017.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
10 X 35 X 0.6MM STERNUM SAW BLADE
Common Device Name
BLADE
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7101726
Report Number1017294-2017-00128
Device Sequence Number1272577
Product Code GFA
UDI-Device Identifier20845854006174
UDI-Public(01)20845854006174(17)220802(30)5(10)856401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/02/2022
Device Catalogue Number00505953200
Device Lot Number856401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1